Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 120, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 30, 2017, 3:04 PM CDT for Davidson County, Sumner County, Wilson County, Tennessee. It was in force for 26 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2017, 3:04 PM CDT (20:04 UTC)
- Expired
- Apr 30, 2017, 3:30 PM CDT
- In force
- 26 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Davidson County, TN, Sumner County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 14 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 3:04 PM CDT | TSTM WND DMG | 5 Ssw Lakewood, TN | LARGE TREE UPROOTED ON FAIRWAY DRIVE IN DONELSON |
| Apr 30, 3:04 PM CDT | TSTM WND DMG | 6 Ssw Lakewood, TN | LARGE TREE UPROOTED ON TEAKWOOD DRIVE IN DONELSON |
| Apr 30, 3:14 PM CDT | TSTM WND DMG | 2 Ne Lakewood, TN | TSPOTTER PHOTO SHOWED A TREE AND POWER LINE DOWN ON STERLING ROAD IN HENDERSONVILLE |
| Apr 30, 3:14 PM CDT | TSTM WND DMG | 2 Sse Hendersonville, TN | LARGE TREE LIMB KNOCKED DOWN CHIMNEY OF HOUSE ON INDIAN LAKE ROAD IN HENDERSONVILLE |
| Apr 30, 3:15 PM CDT | TSTM WND DMG | Hendersonville, TN | TSPOTTER PHOTO OF A LARGE TREE THAT FELL ACROSS A POWER LINE AND DRIVEWAY ON EAST DRIVE |
| Apr 30, 3:26 PM CDT | TSTM WND DMG | Galllatin, TN | LARGE TREE BRANCH DOWN IN GALLATIN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 1:36 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.1 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 329 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 815 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 231 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.0
The text
As transmitted.
900
WUUS54 KOHX 302004
SVROHX
TNC037-165-189-302030-
/O.NEW.KOHX.SV.W.0120.170430T2004Z-170430T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
304 PM CDT SUN APR 30 2017
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Northeastern Davidson County in Middle Tennessee...
Southwestern Sumner County in Middle Tennessee...
Northwestern Wilson County in Middle Tennessee...
* Until 330 PM CDT
* At 304 PM CDT, severe thunderstorms were located along a line
extending from near Madison to near Antioch, moving northeast at 50
mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Gallatin, Lebanon, Madison, Hendersonville, Mount Juliet,
Goodlettsville, White House, Millersville, Lakewood, Hermitage, Old
Hickory, Bledsoe Creek State Park, Cottontown and Percy Priest
Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 700 PM CDT for Middle
Tennessee.
LAT...LON 3631 8628 3610 8660 3625 8679 3646 8667
3648 8664 3650 8664 3659 8659
TIME...MOT...LOC 2004Z 215DEG 43KT 3623 8673 3611 8664
HAIL...<.75IN
WIND...70MPH
$$
Whitehead1 follow-up statement
709
WWUS54 KOHX 302021
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
321 PM CDT SUN APR 30 2017
TNC037-165-189-302030-
/O.CON.KOHX.SV.W.0120.000000T0000Z-170430T2030Z/
Davidson TN-Sumner TN-Wilson TN-
321 PM CDT SUN APR 30 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR EAST CENTRAL DAVIDSON...CENTRAL SUMNER AND NORTHWESTERN WILSON
COUNTIES...
At 321 PM CDT, severe thunderstorms were located along a line
extending from near Millersville to near Mount Juliet, moving
northeast at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Gallatin, Lebanon, Hendersonville, Mount Juliet, White House,
Lakewood, Hermitage, Cottontown, Percy Priest Lake and Bledsoe Creek
State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 700 PM CDT for Middle
Tennessee.
LAT...LON 3611 8661 3645 8666 3647 8665 3648 8664
3650 8664 3659 8659 3631 8628 3610 8660
TIME...MOT...LOC 2021Z 215DEG 43KT 3638 8660 3626 8651
HAIL...<.75IN
WIND...60MPH
$$
WhiteheadWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 2:52 PM CDT, 12 minutes earlier.
Area forecast discussion, Apr 30, 2:52 PM CDT, 12 minutes before
Area Forecast Discussion National Weather Service Nashville TN 252 PM CDT Sun Apr 30 2017 .DISCUSSION... Focus for this forecast will be today as a tornado watch is in effect until 7 pm for most of the mid state. A few of the short term models such as the HRRR have indicated 2 waves of precip; one being this initial line currently approaching the I-65 corridor and the second band of precip closer to the cold front that will pass through the area this evening and early overnight. The initial band will be the best shot at any severe thunderstorms as instability falls off rapidly after sunset, even with the help of fropa later on. With the initial band, 0-1km shear is quite high, along with decent helicity, so isolated tornadoes will be a possibility. Overall, any strong to severe thunderstorm will have the potential to produce damaging winds with the strong low to mid level flow along with decent instability. Model consensus is to drop instability quickly after 00Z as mentioned earlier, but thunderstorms will remain possible with the next band of precip moving through this evening and overnight. Monday morning will have showers mainly confined to the Plateau before skies clear out a bit from west to east. NVA isnt too strong behind the front, so clouds may stick around a bit longer as the upper low spins northward towards the Great Lakes. Winds will also be strong similar to today, with wind advisory criteria probably being met across most of the area, so may need to issue another wind advisory for Monday mid morning through the afternoon. As the upper low continues to migrate northward then eastward by Wednesday, the mid state looks to stay dry Monday and Tuesday. By Wednesday, another upper trough develops in the Plains, and some shortwave disturbances out ahead of the trough will provide enough lift for another round of showers and thunderstorms Wednesday into Thursday. The ECMWF is just a bit faster with precip along the warm front Wednesday morning, but generally agrees with the GFS by Thursday morning. Therefore have likely pops Wednesday night into Thursday afternoon for the mid state. The GFS and ECMWF differ on the upper low for the end of the work week, as the GFS has it spinning overhead bringing continued chances for showers, while the ECMWF has the low spin off to the northeast. Kept in mention of showers for now on Friday and early Saturday to lean more towards consensus. The remainder of Saturday and Sunday are back to looking drier as upper ridging tries to move in by the end of the weekend. The upper low may trigger a few showers in the northeast as it travels towards New England, but for now kept the mid state dry for Saturday afternoon through Monday morning. && .AVIATION... 18Z TAF DISCUSSION. Strong winds will continue across the region into this evening thanks to strong gradient and mixing, but will decrease some later this evening. Expect band of showers and storms to sweep across Middle TN...with arrival 19-20Z CKV, 20Z BNA and after 00Z CSV. Expect additional areas of showers and isolated storms after the main band passes...and continuing until about 06Z CKV/BNA...but lingering until after 12Z at CSV. Becoming VFR Monday morning...though expect gusty winds again most of the day. && .PRELIMINARY POINT TEMPS/POPS... Nashville 56 70 51 77 54 / 90 10 0 0 20 Clarksville 53 65 49 75 52 / 90 10 10 10 20 Crossville 59 67 47 70 50 / 100 40 0 10 10 Columbia 55 69 50 77 54 / 90 10 0 10 20 Lawrenceburg 55 70 49 77 54 / 90 10 0 10 10 Waverly 53 66 50 76 54 / 70 0 0 10 30 && .OHX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 10 PM CDT this evening FOR Bedford-Cannon- Cheatham-Clay-Coffee-Davidson-De Kalb-Dickson-Giles-Hickman- Houston-Humphreys-Jackson-Lawrence-Lewis-Macon-Marshall-Maury- Montgomery-Perry-Robertson-Rutherford-Smith-Stewart-Sumner- Trousdale-Wayne-Williamson-Wilson. && DISCUSSION......Barnwell AVIATION........49
Hazardous weather outlook, Apr 30, 5:03 AM CDT, 10 hours 1 minute before
Hazardous Weather Outlook National Weather Service Nashville TN 503 AM CDT Sun Apr 30 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-011015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 503 AM CDT Sun Apr 30 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Widespread thunderstorms are expected to move across middle Tennessee this afternoon and evening. Some storms may be strong to severe...with damaging winds...hail...and a possible tornado...especially west of interstate 65. Storms could also contain heavy rainfall...especially across southern middle Tennessee with the additional threat of isolated flash flooding. In addition to thunderstorms, the front will bring strong gusty winds. A wind advisory is valid for locations outside of the plateau from 10 am until 10 pm. Winds gusts to 40 mph will be possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and tonight. Spotter Thunderstorm Reporting Criteria Tornado Funnel Cloud Flooding Hail >= 1/2 inch Winds > 50 MPH (Measured) Structural Damage Trees or Power Lines Down
In the hours before
Special weather statement, Apr 30, 2:18 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Nashville TN
218 PM CDT SUN APR 30 2017
TNZ026-027-059-301945-
Williamson TN-Davidson TN-Cheatham TN-
218 PM CDT SUN APR 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAVIDSON...
NORTHWESTERN WILLIAMSON AND SOUTH CENTRAL CHEATHAM COUNTIES UNTIL 245
PM CDT...
At 217 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Fairview, or 15 miles west of Franklin, moving
northeast at 50 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Franklin, Brentwood, Forest Hills, Oak Hill, Belle Meade, Kingston
Springs, Pegram, Fairview, Bellevue, Leipers Fork and Natchez Trace
At Highway 96.
A tornado watch remains in effect until 700 PM CDT for Middle
Tennessee.
LAT...LON 3603 8678 3580 8707 3584 8717 3591 8721
3594 8720 3594 8721 3596 8720 3597 8721
3598 8719 3598 8720 3599 8719 3605 8718
3607 8717 3610 8717 3624 8710
TIME...MOT...LOC 1917Z 224DEG 44KT 3594 8712
WhiteheadSpecial weather statement, Apr 30, 2:28 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Nashville TN
228 PM CDT SUN APR 30 2017
TNZ060-061-095-302015-
Maury TN-Giles TN-Marshall TN-
228 PM CDT SUN APR 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL...SOUTHEASTERN MAURY AND
GILES COUNTIES UNTIL 315 PM CDT...
At 227 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Columbia to near Ardmore. Movement was
northeast at 40 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Lewisburg, Pulaski, Chapel Hill, Ardmore, Cornersville, Elkton, Minor
Hill, Lynnville, Culleoka, Goodspring, Belfast, Frankewing, Prospect
and Farmington.
A tornado watch remains in effect until 700 PM CDT for Middle
Tennessee.
LAT...LON 3500 8717 3507 8722 3515 8720 3517 8722
3550 8716 3565 8682 3570 8681 3571 8668
3569 8664 3558 8666 3558 8663 3557 8665
3546 8667 3538 8663 3536 8660 3533 8660
3531 8668 3525 8675 3526 8683 3499 8684
TIME...MOT...LOC 1927Z 230DEG 35KT 3512 8710 3491 8687
ShamburgerLocal storm report, Apr 30, 2:30 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
230 PM CDT SUN APR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 PM TSTM WND DMG 3 S LAWRENCEBURG 35.20N 87.34W
04/30/2017 LAWRENCE TN EMERGENCY MNGR
2 FEET DIAMETER OAK TREE SNAPPED JUST SOUTH OF HWY 43
AND HWY 64 INTERSECTION
0153 PM TSTM WND DMG ETHRIDGE 35.32N 87.30W
04/30/2017 LAWRENCE TN EMERGENCY MNGR
TWO NORTHBOUND LANES OF HIGHWAY 43 BLOCKED BY TREE
ACROSS THE ROADWAY
&&
EVENT NUMBER OHX1700497
EVENT NUMBER OHX1700498
SHAMBURGERSpecial weather statement, Apr 30, 2:39 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Nashville TN
239 PM CDT SUN APR 30 2017
TNZ026-027-302030-
Davidson TN-Cheatham TN-
239 PM CDT SUN APR 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DAVIDSON AND
SOUTHEASTERN CHEATHAM COUNTIES UNTIL 330 PM CDT...
At 238 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bellevue, or 10 miles west of Nashville, moving northeast at 45 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Ashland City, Nashville, Madison, Goodlettsville, Pegram, Bellevue,
Joelton, Beaman Park, Bells Bend and Whites Creek.
A tornado watch remains in effect until 700 PM CDT for Middle
Tennessee.
LAT...LON 3637 8688 3637 8686 3638 8686 3637 8685
3635 8682 3636 8680 3630 8667 3629 8664
3628 8664 3605 8695 3614 8705 3639 8694
3638 8693 3639 8689
TIME...MOT...LOC 1938Z 220DEG 39KT 3613 8697
WhiteheadLocal storm report, Apr 30, 2:52 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
252 PM CDT SUN APR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG COLUMBIA 35.62N 87.05W
04/30/2017 MAURY TN EMERGENCY MNGR
LARGE TREE DOWN BLOCKING BOTH LANES OF DARKS MILLS ROAD
0235 PM TSTM WND DMG SPRING HILL 35.74N 86.92W
04/30/2017 MAURY TN TRAINED SPOTTER
TREES REPORTEDLY DOWN ON HIGHWAY 43 IN SPRING HILL
&&
EVENT NUMBER OHX1700499
EVENT NUMBER OHX1700500
SHAMBURGERLocal storm report, Apr 30, 3:00 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
300 PM CDT SUN APR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG 4 N COLUMBIA 35.68N 87.05W
04/30/2017 MAURY TN EMERGENCY MNGR
LARGE TREE REPORTED DOWN AND BLOCKING BOTH LANES OF
DARKS MILLS ROAD.
&&
EVENT NUMBER OHX1700501
LVThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 7:26 PM CDT | Special Weather Statement | OHX | Putnam, White | 34 min |
| Apr 29, 7:35 PM CDT | Special Weather Statement | OHX | DeKalb | 25 min |
| Apr 29, 7:52 PM CDT | Special Weather Statement | OHX | Clay, Jackson, Overton | 38 min |
| Apr 29, 7:56 PM CDT | Special Weather Statement | OHX | DeKalb, Jackson, Smith | 49 min |
| Apr 29, 8:08 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Overton | 21 min |
| Apr 30, 2:12 AM CDT | Wind Advisory | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Davidson and 23 more | 19 hr |
| Apr 30, 1:29 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 31 min |
| Apr 30, 2:13 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 32 min |
| Apr 30, 2:18 PM CDT | Special Weather Statement | OHX | Williamson | 27 min |
| Apr 30, 2:28 PM CDT | Special Weather Statement | OHX | Giles, Marshall | 47 min |
| Apr 30, 2:28 PM CDT | Severe Thunderstorm Warning | OHX | Maury, Williamson | 32 min |
| Apr 30, 2:39 PM CDT | Special Weather Statement | OHX | Davidson | 51 min |
| Apr 30, 2:42 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Marshall, Maury | 20 min |
| Apr 30, 2:48 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson | 27 min |
| Apr 30, 3:01 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 29 min |
| Apr 30, 3:14 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 31 min |
| Apr 30, 3:26 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Rutherford | 34 min |
| Apr 30, 3:29 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale | 31 min |
| Apr 30, 3:43 PM CDT | Special Weather Statement | OHX | Wilson | 32 min |
| Apr 30, 3:56 PM CDT | Special Weather Statement | OHX | Cannon, Coffee, DeKalb, Grundy, Warren | 49 min |
| Apr 30, 4:11 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 49 min |
| Apr 30, 4:28 PM CDT | Special Weather Statement | OHX | DeKalb, Putnam, Van Buren, Warren, White | 62 min |
| Apr 30, 4:46 PM CDT | Special Weather Statement | OHX | Jackson | 29 min |
| Apr 30, 4:50 PM CDT | Special Weather Statement | OHX | Jackson | 40 min |
| Apr 30, 4:57 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Overton, Putnam | 33 min |
| Apr 30, 5:07 PM CDT | Severe Thunderstorm Warning | OHX | Clay | 23 min |
| Apr 30, 5:26 PM CDT | Special Weather Statement | OHX | Overton, Pickett | 49 min |
| Apr 30, 5:28 PM CDT | Special Weather Statement | OHX | Cumberland, Fentress | 62 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.